Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Houston/Galveston, TX

August 24, 2011Harris County, Montgomery County, Waller County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 24, 2011, 7:29 PM CDT for Harris County, Montgomery County, Waller County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Aug 24, 2011, 8:15 PM CDT
In force
46 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Harris County, TX, Montgomery County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3449 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS54 KHGX 250029
SVRHGX
TXC201-339-473-250115-
/O.NEW.KHGX.SV.W.0099.110825T0029Z-110825T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
729 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
  NORTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 815 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PINEHURST...AND MOVING
  SOUTHWEST AT 15 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO HOOKS AIRPORT...TOMBALL...THE WOODLANDS...SHENANDOAH...
  OAK RIDGE NORTH AND MAGNOLIA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3000 9553 2983 9570 2988 9586 3003 9591
      3032 9574 3020 9541
TIME...MOT...LOC 0030Z 024DEG 11KT 3011 9571

$$
1 follow-up statement
895 
WWUS54 KHGX 250055
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
755 PM CDT WED AUG 24 2011

TXC339-250103-
/O.CAN.KHGX.SV.W.0099.000000T0000Z-110825T0115Z/
MONTGOMERY TX-
755 PM CDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
MONTGOMERY COUNTY. 

LAT...LON 3016 9583 3010 9580 3009 9578 3011 9571
      3010 9567 3017 9554 3011 9549 3010 9547
      3000 9553 2983 9570 2988 9586 3003 9591
TIME...MOT...LOC 0053Z 024DEG 11KT 3003 9575

$$

TXC201-473-250115-
/O.CON.KHGX.SV.W.0099.000000T0000Z-110825T0115Z/
WALLER TX-HARRIS TX-
755 PM CDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT 
FOR NORTHWEST HARRIS AND NORTHEAST WALLER COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
TOMBALL...MOVING SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT HOCKLEY...CYPRESS...FM HIGHWAY
2920...AND US HIGHWAY 290.

LAT...LON 3016 9583 3010 9580 3009 9578 3011 9571
      3010 9567 3017 9554 3011 9549 3010 9547
      3000 9553 2983 9570 2988 9586 3003 9591
TIME...MOT...LOC 0053Z 024DEG 11KT 3003 9575

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:40 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 24, 6:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
640 PM CDT WED AUG 24 2011

.DISCUSSION...
UPDATED FOR 00Z TAF ISSUANCE

&&

.AVIATION...
MAIN CONCERN IS AREA OF CONVECTION MOVING INTO THE REGION THIS
EVENING FROM THE NORTHEAST. OUTFLOW BOUNDARY AHEAD OF THE MAIN
AREA OF PRECIPITATION NOW PUSHING INTO UTS AND CXO AND SHOULD
APPROACH IAH AND CLL BY 00Z BRINGING GUSTY WINDS OF AROUND 30 KTS.
HAVE ADDED TEMPO -TSRA TO SITES FROM IAH NORTHWARD AS ADDITIONAL
DEVELOPMENT CONTINUES ALONG THE OUTFLOW BOUNDARY. THIS ACTIVITY
SHOULD BEGIN TO TAPER OFF OVER THE NEXT COUPLE OF HOURS AS DAYTIME
HEATING IS LOST.

FOR TOMORROW THE GREATEST FORECAST CHALLENGE WILL BE CONVECTIVE
DEVELOPMENT ALONG THE SEABREEZE AND ANY POTENTIAL BOUNDARY LEFT
OVER FROM TONIGHTS ACTIVITY. MODELS SUGGESTING A BIT BETTER
POTENTIAL FOR DEVELOPMENT WITH THE SEABREEZE TOMORROW SO HAVE
ADDED CB GROUPS FOR CXO AND POINTS SOUTHWARD. 38

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT WED AUG 24 2011/

DISCUSSION...
RADAR IS SHOWING WIDELY SCATTERED SHRA/TSRA ALONG THE SEA BREEZE
IN MATAGORDA AND BRAZORIA COUNTIES AND A CLUSTER OF STRONG TO
SEVERE STORMS OVER NORTHEAST TEXAS PUSHING SOUTHWEST. WILL
MAINTAIN CHC POPS OVER THE NE ZONES THIS EVENING WITH SLT CHC
ELSEWHERE. SOME OF THE STORMS COULD PRODUCE STRONG WINDS OVER THE
NE AS FCST SOUNDINGS CONTINUE TO SHOW A WELL DEFINED INVERTED V
SIGNATURE. MOISTURE LEVELS STAY REASONABLY HIGH ON THURSDAY WITH
SLIGHTLY LOWER PRESSURES ALONG THE COAST SO WILL MAINTAIN THE 20
POPS CURRENTLY IN THE GRIDS. IT STILL LOOKS HOT ON THURSDAY WITH
MAX TEMPS AGAIN NEAR TO JUST OVER 100 DEGREES. THE REAL HEAT
BEGINS ON FRIDAY...LINGERING THROUGH THE WEEKEND. 850 TEMPS WARM
TO AROUND 25C...SO AM EXPECTING MAX TEMPS ON FRI/SAT TO APPROACH
VALUES BETWEEN 104 AND 109 DEGREES OVER INLAND AREAS...MID 90S TO
AROUND 100 CLOSER TO THE COAST. ISSUED THE HEAT ADVISORY EARLIER
THIS AFTERNOON TO ENCOMPASS THE ENTIRE AREA THROUGH 06Z SUNDAY.
DRIER AIR FILTERING INTO THE REGION ON SATURDAY COULD CREATE HEAT
INDEX VALUES LOWER THAN THE ACTUAL TEMPERATURE. EVEN LOWER DEW
POINT AIR IS POSSIBLE ON SUNDAY SO WOULD RATHER WAIT AND SEE IF
THE TEMPERATURE THRESHOLD WILL BE MET BY SUNDAY. THE NAM 12 2
METER TEMPS ARE SHOWING EXTREME VALUES FRI/SAT. THIS MODEL HAS
BEEN BY FAR THE SUPERIOR CHOICE THIS SUMMER FOR MAX TEMPS SO HAVE
LEANED TOWARD THE WARMER MET GUIDANCE.

MODELS DIVERGE A BIT PAST SUNDAY AS THE ECMWF DEVELOPS A DEEPER
EAST COAST TROUGH...KEEPING THE RIDGE FURTHER WEST WHILE THE GFS
AND CANADIAN BRING THE RIDGE FURTHER EAST. THE ECMWF CATCHES UP
WITH THE GFS ON WEDNESDAY WITH A 593 HIGH OVER NORTH TEXAS. WENT
HOT AND DRY THROUGH NEXT WEDNESDAY. LOOKING MUCH FURTHER AHEAD...
THE ECMWF AND TO A LESSER EXTENT THE GFS...LOWER PRESSURES OVER
THE WESTERN GULF AND MOISTURE BEGINS TO POOL. THE RIDGE WEAKENS
EVER SO SLIGHTLY AND RETREATS NORTH. PERHAPS THIS WILL LEAD TO
BETTER RAIN CHANCES AROUND SEP 3RD OR 4TH. 43

CLIMATE...
HOUSTON AND COLLEGE STATION BOTH HIT 100 DEGREES AGAIN TODAY AND
HAVE EXTENDED THEIR RESPECTIVE CONSECUTIVE 100 DEGREE STREAK AT 24
AND 26 DAYS RESPECTIVELY. COLLEGE STATION IS NOW TIED WITH 1917
FOR THE 2ND MOST CONSECUTIVE 100 DEGREE DAYS (BEHIND 1998 - 30
DAYS). HOUSTON HAS NOW HAD 35 DAYS THIS SUMMER WITH 100 DEGREE
HEAT. 43

MARINE...
NO ISSUES. IN THE NEAR TERM...LIGHT (TO VARIABLE) ONSHORE WINDS OVER
SUB 2 FOOT SEAS. A BOUNDARY NEARING THE COAST FRIDAY NIGHT MAY
INCREASE NEARSHORE SOUTHWESTERLIES TO NEAR SCEC CONDITIONS. WEEKEND
WINDS WILL GENERALLY BE LIGHT SOUTHWEST TO SOUTHERLY...WHEN NOT
VARIABLE...AT (OR UNDER) 10 KNOTS. 31

FIRE...
ELEVATED FIRE WEATHER CONDITIONS THROUGH AT LEAST EARLY NEXT WEEK
WITH 100 F-PLUS MID-LATE AFTERNOON TEMPERATURES. A WEAK COOL FRONT
IS FORECAST TO TRAVEL ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY.
ALBEIT THERE WILL BE LITTLE (TO NO) NO COOLING ASSOCIATED WITH THIS
FRONT...AFTERNOON HUMIDITIES WILL TAKE A MORE NOTICEABLE DIVE.
UNFORTUNATELY...MAXIMUM TEMPERATURES OF ABOVE 105 F WILL ELEVATE THE
FIRE DANGER FURTHERMORE AS AFTERNOON HUMIDITY READINGS LOWER BETWEEN
10-20 PERCENT. AS THE BOUNDARY PASSES THROUGH...NE WINDS MAY MIX
DOWN TO NEAR 15 KNOTS. A FIRE WEATHER WATCH MAY BE NEEDED DUE TO
ENHANCED LATE DAY WINDS. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)     103  78 105  78 108 /  20  20  10  10  10
HOUSTON (IAH)             102  79 104  78 105 /  20  20  20  10  10
GALVESTON (GLS)            93  83  94  83  96 /  10  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 1 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...35
AVIATION/MARINE...38
Hazardous weather outlook, Aug 24, 3:30 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CDT WED AUG 24 2011

TXZ195>199-210>214-226-227-235>238-250900-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MATAGORDA-MONTGOMERY-WALLER-
WASHINGTON-WHARTON-
330 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT. HEAT INDEX VALUES WILL EXCEED 105
DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAT ADVISORY CONTINUES THROUGH SATURDAY. INTENSE AND
POTENTIALLY RECORD BREAKING HIGH TEMPERATURES WILL PERSIST ON
FRIDAY AND SATURDAY. HUMIDITY LEVELS WILL DROP ON SATURDAY BUT
THE ACTUAL AIR TEMPERATURE WILL APPROACH OR POSSIBLY EXCEED 105
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-176>179-200-250900-
HOUSTON-LIBERTY-MADISON-POLK-SAN JACINTO-TRINITY-WALKER-
330 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS NOW IN EFFECT FOR THE REGION. HEAT INDEX VALUES
THIS AFTERNOON WILL RANGE TO BETWEEN 105 AND 110 DEGREES.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER NORTHEAST TEXAS WILL
APPROACH THE REGION FROM THE NORTHEAST BETWEEN 3 PM AND 8 PM.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAT ADVISORY CONTINUES THROUGH SATURDAY. INTENSE AND
POTENTIALLY RECORD BREAKING HIGH TEMPERATURES WILL PERSIST ON
FRIDAY AND SATURDAY. HUMIDITY LEVELS WILL DROP ON SATURDAY BUT
THE ACTUAL AIR TEMPERATURE WILL APPROACH OR POSSIBLY EXCEED 105
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EARLY
THIS EVENING.

In the hours before

Special weather statement, Aug 24, 3:22 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 PM CDT WED AUG 24 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-260800-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
322 PM CDT WED AUG 24 2011

...INCREASING FIRE THREAT THROUGH THE WEEKEND...

RECORD BREAKING HEAT WILL CONTINUE ACROSS SOUTHEAST TEXAS WITH
DAILY AFTERNOON TEMPERATURES SOARING TO...OR ABOVE ...103F. HEAT
OF THE DAY RELATIVE HUMIDITY VALUES IN THE TEENS TO LOWER 20S IS
FORECAST TO OCCUR ACROSS MOST INLAND COUNTIES DURING THE MID TO
LATE AFTERNOON HOURS FROM FRIDAY ON THROUGH AT LEAST SUNDAY.

A WEAK FRONTAL BOUNDARY WILL ALSO INTRODUCE SLIGHTLY DRIER AIR FROM
THE NORTHEAST LATE FRIDAY AND SATURDAY. WITH INTERIOR TEMPERATURES
EXCEEDING 105 DEGREES...AND DRIER AIR ALREADY IN PLACE...RELATIVE
HUMIDITY READINGS MAY DROP TO BELOW 20 PERCENT DURING PEAK AFTERNOON
HEATING. LIGHT NORTH AND NORTHEAST WINDS WILL DEVELOP IN THE WAKE
OF THIS BOUNDARY THAT MAY PUSH THIS DRY AIR MASS CLOSER TO THE COAST.

WITH THE ONGOING DROUGHT...THESE DRIER CONDITIONS WILL CERTAINLY ELEVATE
THE FIRE DANGER.

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID AVOID
PARKING VEHICLES IN THE DRY GRASS AND WEEDS...THE USE OF WELDING OR
GRINDING EQUIPMENT NEAR GRASS AND DRY BRUSH...AND IF GRILLING BE
SURE TO KEEP THE GRILL ON A NON-FLAMMABLE PAD AND AWAY FROM GRASS
OR SHRUBS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE
GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR
LAW ENFORCEMENT OFFICE.
Special weather statement, Aug 24, 4:55 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 PM CDT WED AUG 24 2011

TXZ163-164-176>179-242300-
HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-WALKER-
455 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS MOVING THROUGH HOUSTON...TRINITY...AND POLK
COUNTIES...MOVING SOUTHWEST AT 30 TO 35 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
ARE POSSIBLE WITH THIS STORM.

DUE TO ANTECEDENT DROUGHT CONDITIONS...WEAK SMALL TREES AND BRANCHES
MAY BE MORE PRONE TO COME DOWN IN THESE CONDITIONS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WECHES...SEGNO...
PENNINGTON...MOSCOW...LEGGETT...AUSTONIO...APPLE SPRINGS...SEVEN
OAKS...RIVERSIDE...POINT BLANK...OAKHURST...MIDWAY...LOVELADY...
LIVINGSTON...LATEXO...KENNARD...GOODRICH...CROCKETT AND COLDSPRING.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3158 9514 3148 9510 3145 9501 3135 9495
      3133 9490 3115 9482 3109 9465 3049 9453
      3049 9484 3036 9522 3039 9525 3104 9581
      3111 9580 3117 9574 3127 9573 3133 9566
      3147 9575 3151 9574 3155 9564 3160 9529
TIME...MOT...LOC 2153Z 056DEG 6KT 3113 9480
Special weather statement, Aug 24, 6:30 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 PM CDT WED AUG 24 2011

TXZ199-200-213-250030-
HARRIS-LIBERTY-MONTGOMERY-
630 PM CDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...LIBERTY...AND
NORTHERN HARRIS COUNTIES...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT CAPABLE OF PRODUCING STRONG THUNDERSTORMS FROM ROANS
PRAIRIE TO DAISETTA TO CONROE...MOVING SOUTHWEST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS GUST
FRONT AND ASSOCIATED THUNDERSTORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...TARKINGTON PRAIRIE...
PORTER...NEW CANEY...MOSS HILL...LAKE HOUSTON DAM...LAKE CONROE
DAM...DOBBIN...DACUS...WOODLOCH...WILLIS...TOMBALL...THE WOODLANDS...
STAGECOACH...SPRING...PLUM GROVE...PINEHURST...NORTH CLEVELAND...
MONTGOMERY...LIBERTY...KINGWOOD...KENEFICK...JERSEY VILLAGE...
HUMBLE...HARDIN...DEVERS...DAYTON LAKES...DAYTON...CONROE...
CLEVELAND...CHATEAU WOODS AND ALDINE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2986 9582 3058 9579 3048 9544 3038 9524
      3036 9521 3032 9522 3047 9475 3031 9466
      3013 9461 3012 9455 2990 9444
TIME...MOT...LOC 2329Z 041DEG 28KT 3032 9552
Special weather statement, Aug 24, 6:32 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
632 PM CDT WED AUG 24 2011

TXZ176-196-198-250030-
BRAZOS-GRIMES-MADISON-
632 PM CDT WED AUG 24 2011

...STRONG THUNDERSTORMS OVER WESTERN MADISON...GRIMES...AND BRAZOS
COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MADISONVILLE...MOVING
SOUTHWEST AT 35 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING
OVER THE AREA.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WELLBORN...ROANS
PRAIRIE...NORTH ZULCH...MILLICAN...KURTEN...IOLA...CARLOS...BEDIAS...
WIXON VALLEY...MADISONVILLE...COLLEGE STATION AND BRYAN.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3094 9626 3110 9595 3110 9592 3055 9583
      3039 9626 3041 9628 3045 9628 3048 9634
      3049 9633 3052 9636 3054 9636 3054 9640
      3059 9642 3058 9644 3068 9654
TIME...MOT...LOC 2332Z 041DEG 28KT 3087 9599
Local storm report, Aug 24, 6:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 PM CDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     LIVINGSTON              30.71N 94.94W
08/24/2011                   POLK               TX   LAW ENFORCEMENT

            TREES DOWN ON ROADWAYS IN LIVINGSTON

&&

MM

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:28 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington47 min
Aug 24, 7:46 PM CDTSpecial Marine WarningHGX89 min
Aug 24, 8:15 PM CDTSevere Thunderstorm WarningHGXAustin, Washington45 min
Aug 24, 8:17 PM CDTSpecial Weather StatementHGXWaller58 min
Aug 24, 8:38 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton52 min
Aug 25, 9:16 AM CDTSpecial Marine WarningHGX59 min
Aug 25, 10:12 AM CDTSpecial Weather StatementHGXBrazoria48 min
Aug 25, 11:03 AM CDTSpecial Weather StatementHGXBrazoria57 min
Aug 25, 11:16 AM CDTSpecial Weather StatementHGXFort Bend59 min
Aug 25, 12:09 PM CDTSpecial Weather StatementHGXMatagorda51 min
Aug 25, 12:11 PM CDTSpecial Weather StatementHGXWharton64 min
Aug 25, 12:21 PM CDTSpecial Marine WarningHGX114 min
Aug 25, 12:57 PM CDTSpecial Weather StatementHGXJackson63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.